Aa
Aa
A
A
A
Close
535882 tn?1396576685

sytroid half-life

whats the half life for syntriod. about how much time does it take to build up in you and also leave your system?
8 Responses
Sort by: Helpful Oldest Newest
535882 tn?1396576685
a little better 2 weeks later. hearts a little calmer also. hopefully it keeps improving.
Helpful - 0
535882 tn?1396576685
thanks for info
Helpful - 0
Avatar universal
I think you have to give it the six weeks, UNLESS you know how you typically react to meds changes.  If you're very sensitive, you might react within a few days to a couple of weeks.  My last meds increase hit me hard about 10 days into it.  I've heard extremely sensitive people say that if they start getting hypo symptoms, they'll feel fine a couple of days after the increase.

This is a good opportunity for you to see what your individual timeframe may be.  Pay attention to when you do start to feel better, and that may offer you a baseline reference for future dosage adjustments.  Good Luck.
Helpful - 0
535882 tn?1396576685
i was upped from 175 to 200 last week. just wondering when i should feel an increase in energy
Helpful - 0
168348 tn?1379357075
Not sure on the half life but it does take 6 weeks to reach peak.  WELCOME!
Helpful - 0
219241 tn?1413537765
No not always. It can take up to 6 weeks to feel any thing different. Every person is different. There is no direct rule of thumb, or mathematical formula. Generally most people notice any changes within around 4 weeks. Some earlier some later.
  I am curious as to why you are asking?
Helpful - 0
535882 tn?1396576685
thanks. so it probable takes 13 14 days to get to full dose in your body, and  i would guess thats when you should start feeling the benefits of an increased dose, thanks
Helpful - 0
Avatar universal
I Googled T4 and found the half-life to be 6-7 days.  You asked about the time for it to build up in your body.  If you are asking how long it takes to reflect the full effect of the dosage being taken, then typically doctors suggest waiting for 6 weeks before retesting.

Similarly, when people stop taking Synthroid they have to wait a period of time to be sure that the body is essentially back to unmedicated levels.  I was told by a doctor, and have seen it mentioned by others, that it should be 6 weeks also.  
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.